MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22167
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Kinking at last hole when loaded on to the guide wire."as per complaint form": stents repeatedly kinked on the wire eventually they managed to place a stent this was a very experienced nurse assisting fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent'.No adverse effects to the patient have been reported as occurring.
 
Additional Manufacturer Narrative
4 x zso-7-7 of lot#: c1612725 was returned to cirl for evaluation open in its original packaging.The device involved in the complaint was evaluated in the laboratory on 23rd august 2019.A kink was observed on device 1 on the 2nd & 5th portholes at the tapered.A 0.035-inch wireguide would not pass the kinks.A kink was observed on device 2 on the 5th portholes at the tapered.A 0.035-inch wireguide would not pass the kinks.A kink was observed on device 3 on the 2nd & 5th portholes at the tapered.A 0.035-inch wireguide would not pass the kinks.A kink was observed on device 4 on the 5th portholes at the tapered.A 0.035-inch wireguide would not pass the kinks.Prior to distribution all zso-7-7 are subjected to visual and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place in cirl.A review of the manufacturing records for zso-7-7 of lot number: c1612725 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number: c1612725.The instructions for use, ifu0045-6 which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ also, the user is instructed by the instructions for use, ifu0045-6: ¿care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent.¿ there is no evidence to suggest that the user did not follow the instructions for use.A definitive root cause cannot be determined, as the circumstances of use cannot be replicated in the laboratory and due to limited information.A possible cause of this complaint may be that the kink occurred while being straightened as it was being loaded onto the wire guide.Complaint is confirmed as the failure was verified in the laboratory.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Kinking at last hole when loaded on to the guide wire."as per complaint form": stents repeatedly kinked on the wire eventually they managed to place a stent this was a very experienced nurse assisting.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent'.No adverse effects to the patient have been reported as occurring.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8906985
Report Number3001845648-2019-00421
Device Sequence Number19354920
Product Code FGE
UDI-Device Identifier00827002221673
UDI-Public(01)00827002221673(17)220510(10)C1612725
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2022
Device Model NumberG22167
Device Catalogue NumberZSO-7-7
Device Lot NumberC1612725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/23/2019
Event Location Hospital
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1